Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 280, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 5, 2004, 8:29 PM CDT for Boone County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2004, 8:29 PM CDT (01:29 UTC)
- Expired
- Jul 5, 2004, 9:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Boone County, NE
The radar
The Omaha radar (KOAX), 148 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 7:40 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 862 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 060129 SVROAX NEC011-060200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 829 PM CDT MON JUL 5 2004 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOONE COUNTY IN NORTHEAST NEBRASKA * UNTIL 900 PM CDT * AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHEAST OF PRIMROSE...OR ABOUT 45 MILES WEST OF COLUMBUS...MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... ALBION ST. EDWARD HAIL OF 3/4 INCH IN DIAMETER OR LARGER IS LIKELY WITH THIS STORM. GO TO A SAFE PLACE INSIDE YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4177 9823 4160 9831 4150 9786 4171 9780 $$ CHERMOK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:20 PM CDT, 6 hours 9 minutes earlier.
Area forecast discussion, Jul 5, 2:20 PM CDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 220 PM CDT MON JUL 5 2004 .DISCUSSION... SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO ROTATE AROUND LOW PRESSURE LOCATED OVER EASTERN NEBRASKA/WESTERN IOWA. THIS IS FORECAST TO MOVE NORTHEAST THIS EVENING AND SHOULD GRADUALLY END THE RAIN CHANCES FROM SOUTHWEST TO NORTHEAST ACROSS THE CWA. TONIGHT ANOTHER MCS IS EXPECTED TO DEVELOP OVER PARTS OF NORTHWEST KANSAS/SOUTHWEST NEBRASKA AND THEN TRAVEL SOUTHEAST FEEDING OFF THE LOW LEVEL JET. CURRENT FORECAST HAS A SMALL CHANCE OF THUNDERSTORMS AFTER MIDNIGHT TONIGHT IN SOUTHEAST NEBRASKA...AND WILL CONTINUE TO CARRY THIS JUST IN CASE THE MCS IS ABLE TO SPREAD A FEW SHOWERS OR STORMS INTO THAT AREA LATE TONIGHT. THINK THE NORTHERN HALF OF THE FORECAST AREA COULD GET A FEW SPRINKLES OR ISOLATED SHOWERS ON TUESDAY MORNING AS ANOTHER UPPER WAVE MOVES ACROSS THE AREA. TUESDAY NIGHT APPEARS DRY...HOWEVER THE BREAK IN RAIN CHANCES MAY BE SHORT LIVED WITH GOOD MOISTURE RETURN FORECAST BY BOTH THE ETA AND GFS ON WEDNESDAY INTO WEDNESDAY NIGHT. SPC DAY 3 OUTLOOK ALSO HAS THE AREA IN A SLIGHT RISK...SO WILL GO AHEAD AND CARRY CHANCES OF THUNDERSTORMS FROM WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT AS THE WARM AIR ADVECTION AND ISENTROPIC LIFT MOVE ACROSS THE CWA. IN THE EXTENDED...THE MAIN CHALLENGE WILL BE TRYING TO FIND THE DRY PERIODS AS A FRONTAL BOUNDARY OSCILLATES ACROSS THE CENTRAL PLAINS. FOR NOW DECIDED TO CARRY RAIN CHANCES THROUGH THE WEEKEND...BUT DRIED THINGS OUT ON MONDAY AS THE UPPER LEVEL RIDGE BUILDS ACROSS THE AREA. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && KING
Hazardous weather outlook, Jul 5, 7:30 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 730 PM CDT MON JUL 5 2004 NEZ066-068-078-088>093-061105- GAGE-JEFFERSON-JOHNSON-LANCASTER-NEMAHA-OTOE-PAWNEE-RICHARDSON- SALINE- 730 PM CDT MON JUL 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND TUESDAY SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME OF THESE STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. THE SHOWERS AND THUNDERSTORMS WILL BE THE RESULT OF A SURFACE TROUGH OF LOW PRESSURE IN THE VICINITY AND THE APPROACH OF A WEATHER DISTURBANCE MOVING THROUGH SOUTH DAKOTA INTO THE CENTRAL PLAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF SEVERE WEATHER ACROSS THE ENTIRE AREA LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT AS WARM AND UNSTABLE AIR RETURNS TO THE REGION. THERE IS ALSO A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA FRIDAY AFTERNOON THROUGH NEXT WEEKEND. AT THIS TIME IT IS UNCERTAIN WHETHER THESE STORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL BE NEEDED TONIGHT...HOWEVER... SHOULD NOT BE NEEDED TUESDAY. IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065-067-061105- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-HARRISON IA-KNOX-MADISON-MILLS IA-MONONA IA-MONTGOMERY IA- PAGE IA-PIERCE-PLATTE-POTTAWATTAMIE IA-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 730 PM CDT MON JUL 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND TUESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT...SOME OF THESE STORMS MAY BE STRONG TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY HAZARDS. THE SHOWERS AND THUNDERSTORMS ARE THE RESULT OF A SURFACE TROUGH OF LOW PRESSURE IN THE VICINITY AND THE APPROACH OF A WEATHER DISTURBANCE MOVING THROUGH SOUTH DAKOTA INTO THE CENTRAL PLAINS. MINOR FLOODING ALONG SHELL CREEK TO THE NORTHWEST OF COLUMBUS IS EXPECTED TO SUBSIDE THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF SEVERE WEATHER ACROSS THE ENTIRE AREA LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT AS WARM AND UNSTABLE AIR RETURNS TO THE REGION. THERE IS ALSO A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA FRIDAY THROUGH NEXT WEEKEND. AT THIS TIME IT IS UNCERTAIN WHETHER THESE STORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL BE NEEDED TONIGHT...HOWEVER SHOULD NOT BE NEEDED TUESDAY. ZAPOTOCNY
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:44 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Platte | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.